Alert archive / California / Wind Advisories in 2022

Wind Advisory 8, NWS Sacramento, CA

April 7, 2022

NWS Sacramento, CA issued this wind advisory at Apr 7, 2022, 2:41 PM PDT. It took effect at Apr 9, 2022, 5:00 AM PDT. It was in force for 35 hr.

The area

The counties it named.

The facts

Issued
Apr 7, 2022, 2:41 PM PDT (21:41 UTC)
In effect from
Apr 9, 2022, 5:00 AM PDT
Expired
Apr 10, 2022, 3:35 PM PDT
In force
35 hr
Issued by
NWS Sacramento, CA

The text

As transmitted.

043 
WWUS76 KSTO 072141
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
241 PM PDT Thu Apr 7 2022

...Gusty North Winds in the Valley Saturday and Sunday...

.Gusty north winds are expected across the Valley and portions of
the Delta this weekend. The strongest winds will be in the 
Sacramento Valley where localized gusts up to 50 mph will be 
possible. With near record highs late this week and dry 
conditions, these winds could bring increased fire weather 
concerns.

CAZ015>019-081400-
/O.NEW.KSTO.WI.Y.0008.220409T1200Z-220411T0000Z/
Northern Sacramento Valley-Central Sacramento Valley-
Southern Sacramento Valley-Carquinez Strait and Delta-
Northern San Joaquin Valley-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, 
and Modesto
241 PM PDT Thu Apr 7 2022

...WIND ADVISORY IN EFFECT FROM 5 AM SATURDAY TO 5 PM PDT
SUNDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts from 35 to 45 
  mph expected, locally up to 50 mph.

* WHERE...Sacramento Valley, northern San Joaquin Valley, and
  Carquinez Strait and Delta.

* WHEN...From 5 AM Saturday to 5 PM PDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.
  Gusty winds could impact high profile vehicles. Easier fire
  starts possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
6 follow-up statements
713 
WWUS76 KSTO 080930
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
230 AM PDT Fri Apr 8 2022

...Gusty North Winds in the Valley Saturday and Sunday...

.Gusty north winds are expected across the Valley and portions of
the Delta this weekend. The strongest winds will be in the
Sacramento Valley where localized gusts up to 50 mph will be
possible. With near record highs this week and dry conditions, 
these winds could bring increased fire weather concerns.

CAZ015>019-082300-
/O.CON.KSTO.WI.Y.0008.220409T1200Z-220411T0000Z/
Northern Sacramento Valley-Central Sacramento Valley-
Southern Sacramento Valley-Carquinez Strait and Delta-
Northern San Joaquin Valley-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, 
and Modesto
230 AM PDT Fri Apr 8 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM SATURDAY TO 5 PM PDT
SUNDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Sacramento Valley, northern San Joaquin Valley and
  Carquinez Strait and Delta.

* WHEN...From 5 AM Saturday to 5 PM PDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
359 
WWUS76 KSTO 081936
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
1236 PM PDT Fri Apr 8 2022

...Gusty North Winds in the Valley Saturday and Sunday...

.Gusty north winds are expected across the Valley and portions of
the Delta this weekend. The strongest winds will be in the
Sacramento Valley where localized gusts up to 50 mph will be
possible. With near record highs this week and dry conditions,
these winds could bring increased fire weather concerns.

CAZ015>019-091500-
/O.CON.KSTO.WI.Y.0008.220409T1200Z-220411T0000Z/
Northern Sacramento Valley-Central Sacramento Valley-
Southern Sacramento Valley-Carquinez Strait and Delta-
Northern San Joaquin Valley-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, 
and Modesto
1236 PM PDT Fri Apr 8 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM SATURDAY TO 5 PM PDT
SUNDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Southern Sacramento Valley, Central Sacramento Valley, 
  Northern Sacramento Valley, Northern San Joaquin Valley and 
  Carquinez Strait and Delta Counties.

* WHEN...From 5 AM Saturday to 5 PM PDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
563 
WWUS76 KSTO 091142
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
442 AM PDT Sat Apr 9 2022

...Gusty North Winds in the Valley this Weekend...

.Gusty north winds are expected across the Valley and portions of
the Delta this weekend. The strongest winds will be in the
Sacramento Valley where localized gusts up to 50 mph will be
possible.

CAZ015>019-092300-
/O.CON.KSTO.WI.Y.0008.220409T1200Z-220411T0000Z/
Northern Sacramento Valley-Central Sacramento Valley-
Southern Sacramento Valley-Carquinez Strait and Delta-
Northern San Joaquin Valley-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, 
and Modesto
442 AM PDT Sat Apr 9 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT SUNDAY...

* WHAT...North/northwest winds 20 to 30 mph with gusts up to 50 
  mph expected.

* WHERE...Southern Sacramento Valley, Central Sacramento Valley, 
  Northern Sacramento Valley, Northern San Joaquin Valley and 
  Carquinez Strait and Delta Counties.

* WHEN...From 5 AM Saturday to 5 PM PDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
357 
WWUS76 KSTO 092044
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
144 PM PDT Sat Apr 9 2022

...Gusty North Winds in the Valley through Tomorrow...

.Gusty north winds are expected across the Valley and portions of
the Delta through tomorrow. The strongest winds will be in the 
Sacramento Valley where localized gusts up to 50 mph will be 
possible.

CAZ015>019-101200-
/O.CON.KSTO.WI.Y.0008.000000T0000Z-220411T0000Z/
Northern Sacramento Valley-Central Sacramento Valley-
Southern Sacramento Valley-Carquinez Strait and Delta-
Northern San Joaquin Valley-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, 
and Modesto
144 PM PDT Sat Apr 9 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT SUNDAY...

* WHAT...North/northwest winds 20 to 30 mph with gusts up to 50 
  mph.

* WHERE...Southern Sacramento Valley, Central Sacramento Valley, 
  Northern Sacramento Valley, Northern San Joaquin Valley and 
  Carquinez Strait and Delta Counties.

* WHEN...Until 5 PM PDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
047 
WWUS76 KSTO 100927
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
227 AM PDT Sun Apr 10 2022

...Gusty North Winds Continue Today in the Valley...

.Gusty north winds will continue today for portions of the 
Sacramento Valley, northern San Joaquin Valley, and Delta. The 
strongest winds will be in the Sacramento Valley and into Solano
County where localized gusts up to 50 mph will be possible.

CAZ015>019-110000-
/O.CON.KSTO.WI.Y.0008.000000T0000Z-220411T0000Z/
Northern Sacramento Valley-Central Sacramento Valley-
Southern Sacramento Valley-Carquinez Strait and Delta-
Northern San Joaquin Valley-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, 
and Modesto
227 AM PDT Sun Apr 10 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...

* WHAT...North/northwest winds 20 to 30 mph with gusts up to 50 
  mph.

* WHERE...Southern Sacramento Valley, Central Sacramento Valley, 
  Northern Sacramento Valley, Northern San Joaquin Valley and 
  Carquinez Strait and Delta Counties.

* WHEN...Until 5 PM PDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
982 
WWUS76 KSTO 102235
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
335 PM PDT Sun Apr 10 2022

CAZ015>019-102345-
/O.CAN.KSTO.WI.Y.0008.000000T0000Z-220411T0000Z/
Northern Sacramento Valley-Central Sacramento Valley-
Southern Sacramento Valley-Carquinez Strait and Delta-
Northern San Joaquin Valley-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, 
and Modesto
335 PM PDT Sun Apr 10 2022

...WIND ADVISORY IS CANCELLED...

Winds have decreased this afternoon. Locally breezy winds may 
continue into the evening, mainly on the far west side of the 
Valley. 
SLL

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Apr 7, 3:05 AM PDT, 11 hours 36 minutes earlier.

Area forecast discussion, Apr 7, 3:05 AM PDT, 11 hours 36 minutes before
Area Forecast Discussion
National Weather Service Sacramento CA
305 AM PDT Thu Apr 7 2022

.SYNOPSIS...
Unseasonably warm through Friday with record or near record high
temperatures. Gusty winds with elevated fire weather concerns
return over the weekend. Much cooler with shower chances early
next week.

&&

.DISCUSSION...
Satellite imagery shows a few high clouds approaching the NorCal
coast, otherwise skies remain clear across the region. The
northerly surface pressure gradient has slackened considerably
since Wednesday morning, however the easterly gradient is tighter
(around 8 mbs RNO to SAC) and the usual windy spots in the
northern Sierra are seeing gusts in the 20-30 mph range while
Jarbo Gap is gusting to around 40 mph.

Current temperatures are very mild with many locales seeing
readings that are running 5-10 degrees milder compared to this
time early Wednesday. Temperatures are presently in the 50s to
lower 60s across much of the Central Valley.

The main short-term weather concerns continue to focus on the
unseasonably warm temperatures today and Friday with record (or
near record) highs possible, and then the strong northerly
breezes over the weekend as the warmth abates. The strong ridge
peaks over the area today, then begins to shift east on Friday as
the next upstream trough moves into the PacNW.

Current records for today.
Redding/Redding Airport.....94 in 1924
Red Bluff...................97 in 1989
Downtown Sacramento.........91 in 1989
Sacramento Exec.............90 in 1989
Stockton....................91 in 1989
Modesto.....................94 in 1989

Current records for Friday.
Redding/Redding Airport.....93 in 1989
Red Bluff...................96 in 1989
Downtown Sacramento.........91 in 1989
Sacramento Exec.............90 in 1989
Stockton....................90 in 1989
Modesto.....................92 in 1989

It's still looking like an extended period of breezy to windy
conditions will develop over the weekend as NorCal will be on the
backside of the trough as it digs into the western US. Still some
uncertainty in the details, but ensembles continue to point
toward potential for a solid wind advisory level event (gusts
40-50 mph) for the Sacramento Valley and surrounding terrain.
Elevated fire weather conditions, local power outages and
difficult driving conditions will be possible.

In addition to the wind, temperatures will be dramatically cooler
over the weekend (around 15-20 degrees cooler compared to today)
and will range from the upper 60s to mid 70s across the Central
Valley by Sunday.

&&

.EXTENDED DISCUSSION (Monday THROUGH Thursday)...
A generally cool and unsettled week is expected next week. On
Monday model ensembles are in good agreement that a cold upper
level trough will drop down into the area from western Canada.
There has been some increased confidence in the potential for
precipitation and for higher amounts. Ensemble members are showing
better confidence for some rain and mountain snow, though exact
amounts remain uncertain. The trajectory of this system favors the
northern Sierra, where up to three quarters of an inch of liquid
equivalent are currently projected. Due to the cold nature of this
system, this would be mainly in the form of snow over the
mountains and upper foothills, with storm totals Monday and
Tuesday of around 5 to 10 inches possible above 4,000 feet. If
these amounts hold up, this would mean travel impacts Monday and
Monday night for mountain highways, especially for the Sierra
passes. If you must travel during this period it is a good idea to
plan ahead for winter driving conditions, including having chains
and winter clothing in your vehicle.

Cold air aloft will bring some unstable conditions, and this could
lead to a few isolated thunderstorms Monday afternoon. Any details
on this potential will have to wait until we get closer to the
period.

Breezy north to northwesterly winds are expected Monday and
Tuesday, but won't be as strong and increased RH levels should
diminish fire weather concerns. An unsettled pattern continues for
the rest of the week with below normal high temperatures. Lows
could drop into the upper 30s Tuesday and Wednesday morning.
Another reinforcing shortwave from western Canada is possible
Wednesday night into Thursday, with the possibility for some
precipitation, but confidence is low at this time.

&&

.AVIATION...
VFR conditions continue over the next 24 hours. Local northerly
winds generally less than 12kts in the Valley and the Delta today.

&&

.STO WATCHES/WARNINGS/ADVISORIES...None.

&&

Nearby

Wind Advisories in California, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.